MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

WILSON-COOK MEDICAL INC FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22637
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used a cook flow 20 percutaneous endoscopic gastrostomy set - push device.It was reported that the problem occurred during placement about half way through the procedure.When they [physician] snared the wire, the wire got a kink in it.When they went to pull it, the kink caused the guide wire to fray.They had to struggle to get the peg placed with the guide wire.The procedure was successfully completed with the device in question.There was no reportable information at this time.The device retuned and during the evaluation it was noted that the distal end of the wire guide was fully severed at approximately 1.5 cm - 1.6 cm and 36.8 cm from the distal end.[subject of report] a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open tray from the lot number provided in the report.The label matches the product returned.The device did not return with all accessories included in the kit.Our evaluation of the product said to be involved confirmed the report.The dilator was kinked/damaged at the distal end.The distal end of the wire guide was fully severed at approximately 1.6 cm and 36.8 cm from the distal end with an uncoiled portion of wire guide approximately 1.9 cm long at the proximal end.The device is uncoiled and kinked through its length.The core wire has frayed 203.2 cm and 204.3 from the distal end of the long portion of the returned wire guide.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory investigation confirmed the wire guide was kinked and uncoiled throughout the length as well as broken in two places.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use cautions the user: "during placement and use, care must be taken to avoid cutting, crimping, or damaging components." the instructions for use states the following: "for wire guide removal, grasp the wire with a snare or non-spiked biopsy forceps at least 5 cm from the tip of the wire guide.Pull the wire guide to the tip of the endoscope, not into the endoscope channel." prior to distribution, all flow 20 percutaneous endoscopic gastrostomy set - push devices are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15133902
Report Number1037905-2022-00427
Device Sequence Number6482401
Product Code KNT
UDI-Device Identifier00827002226371
UDI-Public(01)00827002226371(17)221216(10)W4547537
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberG22637
Device Catalogue NumberFLOW-20-PUSH-S
Device Lot NumberW4547537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale